Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


biodentical hormone - testosterone?
Jan 27, 2009

Hi: I am a 45 year old male and have had hiv since 94 the meds I have been on are Kaletra and truvada I am doing well on these the problem I am having is a low or no sex drive and soft erections and additional belly fat a little fatigue I have started going to the gym 3 days a week but it is difficult for lack of energy.I do have high colesterol and triglcerides anyway I have been hearing about these biodentical hormones that are indentical to the ones that your body produces naturally. Do you know about these and are they safe for people who are hiv and on meds? Thank you anything you could tell me would be much appriciated.

Response from Dr. Pierone

One of the complications associated with HIV infection and antiretroviral therapy is development of low testosterone levels in men.

Some of the symptoms that you describe are typical of hypogonadism, which is caused by diminished gonadal function. A blood test called a testosterone profile with measurement of free testosterone should be performed. This test will indicate if you of hypogonadism and require therapy with testosterone replacement.

There are several forms of testosterone which are related to the testosterone which is medically produced and the testes and men. Most commonly, testosterone replacement therapy is given in the form of a gel which is applied to the skin. Testosterone is absorbed through the skin into the bloodstream and should improve these symptoms if hypogonadism is the cause.

I hope that this information helps and best of luck to you!



Previous
Bio-Alcamid overdone?
Next
parotid cysts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement